MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO IQ METER; GLUCOSE MONITORING SYS/KIT
Model Number 022-275
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Hypoglycemia (1912)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, the lay user/patient contacted lifescan (lfs) usa, alleging his onetouch verio iq meter read inaccurately high compared to his feelings and/or normal results.This complaint was classified based on information obtained from the customer care agent (cca) during the initial call and supplementary information obtained when the call recording was reviewed by the medical surveillance specialist (mss).The cca attempted to follow up at ms request, however, was unable to reach the patient by phone.The patient did not specify when the alleged issue started, however stated that he sometimes receives blood glucose readings of ¿300 or 400 mg/dl¿.The patient then retests, and the second reading is usually closer to how he feels.During the call, the patient mentions that at an unspecified date and time he received a blood glucose reading of ¿269 mg/dl¿ with the subject meter.The patient informed the cca that he usually manages his diabetes with insulin (twice a day ¿ type unspecified) and claimed on the call that he administered a higher dose of fast acting insulin than usual based on the meter reading.At an unspecified time after the alleged issue the patient developed symptoms of a ¿low blood sugar attack¿.The patient stated that he always carries a piece of candy with him and ate that to relieve the symptoms.No other blood glucose readings or further treatment was reported.During troubleshooting, the cca confirmed that the unit of measure was set correctly on the subject meter.The cca noted that the patient did not have a control solution available to test the subject device.During review of the call, the mss noted that the patient¿s test strips had been stored correctly, were within expiry date and the test strip vial was not cracked or broken.The patient had also followed a correct testing method.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event after taking an increased dose of insulin based on alleged inaccurate high results obtained with the subject meter.

Brand Name
OT VERIO IQ METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key12046780
Report Number2939301-2021-02884
Device Sequence Number3503364
Product Code NBW
UDI-Device Identifier00353885008402
UDI-Public00353885008402
Combination Product (Y/N)Y
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number022-275
Device Catalogue Number022-275
Device Lot Number4697602
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/10/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;